Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can diarrhea in an infant while on Azithromycin and Calpol be treated?

My daughter is having fever since last 3days dr has given Cifixime antibiotic with calpol syrup.still she is having fever now dr.has changed the antibiotic n given her Azithromycin along with calpol. Now my daughter is having diarrhoea.what should I do.she is 10 months old
Fri, 8 Jun 2018
Report Abuse
Pediatrician, Pulmonology 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Fever of few days without any localizing signs could as well a viral illness. Usually rather than fever, what is more important is the activity of the child, in between two fever episodes on the same day. If the kid is active and playing around when there is no fever, then it is probably viral illness and it doesn't require antibiotics at all. Once viral fever comes, it will there for 4-7 days. So do not worry about duration if the kid is active. Now I think the kid has landed in antibiotic associated diarrhea due to two antibiotics.

I suggest that she will be Saccharomyces boulardii probiotic.

Best regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I am taking Azithromycin tab 500 mg 10 pills, for respiratory infection. Have encountered loose stools twice a day when I have been taking the pills. A friend who also is taking the same prescription said the loose stools were from the prescrition. Anything I can do to stop the loose stools?

doctor1 MD

Hello, my husband has strep right now and he was prescribed azithromycin and is experiencing severe diarrhea. Amox also does the same thing to him. The NP that prescribed him his medication told him that these are his two only options. I was under the impression that cephalexin is also a medication that strep is sensitive to - is this correct and if so, is it likely that this will upset his stomach also?? Any recommendations on how to get his diarrhea under control? Thanks! - Katie

doctor1 MD

Goodday My baby (6weeks old) was on lactogen from birth but she vomits the past 2 weeks after a full bottle .... she got her injections on 7/10/2016 and the sister told us she s allergic to the milk and must put her on infasoy.... this morning 8/10/2016 her diaper was musterd but there where grean also in and very loose... she also push alot while she drinks but nothing comes out .... please help us ....